Alert archive / Puerto Rico / Rip Current Statements in 2015
Rip Current Statement 11, NWS JSJ
NWS JSJ issued this rip current statement at Sep 30, 2015, 3:40 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2015, 3:40 AM CDT (08:40 UTC)
- Expired
- Sep 30, 2015, 5:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
883 WHCA42 TJSJ 300840 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 440 AM AST WED SEP 30 2015 ...HIGH RISK OF RIP CURRENTS TODAY... .BREAKING WAVES AND MODERATE WINDS ACROSS THE ATLANTIC WATERS WILL CAUSE A HIGH RISK OF LIFE THREATENING RIP CURRENTS AT OCEAN PARK BEACH IN SAN JUAN...PUERTO NUEVO BEACH IN VEGA BAJA AND JOBOS BEACH IN ISABELA. PRZ001-008-302200- /O.NEW.TJSJ.RP.S.0011.150930T0840Z-150930T2200Z/ SAN JUAN AND VICINITY-NORTHWEST- 440 AM AST WED SEP 30 2015 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH THIS AFTERNOON. * LOCATION...JOBOS BEACH IN ISABELA...PUERTO NUEVO BEACH IN VEGA BAJA AND OCEAN PARK BEACH IN SAN JUAN. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...RIP CURRENTS WILL CAUSE DANGEROUS SWIMMING CONDITIONS FOR MOST OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ JFIGUEROA
2 follow-up statements
644 WHCA42 TJSJ 301158 AAA CFWSJU COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 758 AM AST WED SEP 30 2015 ...HIGH RISK OF RIP CURRENTS EXPECTED TODAY... .LARGE BREAKING WAVES AND MODERATE WINDS ACROSS THE ATLANTIC WATERS WILL CAUSE A HIGH RISK OF LIFE THREATENING RIP CURRENTS AT MOST OF THE ATLANTIC BEACHES. PRZ005-302000- /O.EXA.TJSJ.RP.S.0011.000000T0000Z-150930T2200Z/ NORTH CENTRAL- 758 AM AST WED SEP 30 2015 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 6 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT UNTIL 6 PM AST THIS EVENING. * LOCATION...MOST OF THE ATLANTIC BEACHES...ESPECIALLY AT PUERTO NUEVO IN VEGA BAJA. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...RIP CURRENTS WILL CAUSE DANGEROUS SWIMMING CONDITIONS FOR MOST OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ PRZ001-008-302000- /O.CON.TJSJ.RP.S.0011.000000T0000Z-150930T2200Z/ SAN JUAN AND VICINITY-NORTHWEST- 758 AM AST WED SEP 30 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... * LOCATION...MOST OF THE ATLANTIC BEACHES...ESPECIALLY AT JOBOS BEACH IN ISABELA AND OCEAN PARK BEACH IN SAN JUAN. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...RIP CURRENTS WILL CAUSE DANGEROUS SWIMMING CONDITIONS FOR MOST OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
485 WHCA42 TJSJ 301200 AAA CFWSJU COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 800 AM AST WED SEP 30 2015 ...HIGH RISK OF RIP CURRENTS EXPECTED TODAY... .LARGE BREAKING WAVES AND MODERATE WINDS ACROSS THE ATLANTIC WATERS WILL CAUSE A HIGH RISK OF LIFE THREATENING RIP CURRENTS AT MOST OF THE ATLANTIC BEACHES. PRZ001-005-008-302200- /O.CON.TJSJ.RP.S.0011.000000T0000Z-150930T2200Z/ SAN JUAN AND VICINITY-NORTH CENTRAL-NORTHWEST- 800 AM AST WED SEP 30 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... * LOCATION...MOST OF THE ATLANTIC BEACHES...ESPECIALLY AT JOBOS BEACH IN ISABELA...PUERTO NUEVO IN VEGA BAJA AND OCEAN PARK BEACH IN SAN JUAN. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...RIP CURRENTS WILL CAUSE DANGEROUS SWIMMING CONDITIONS FOR MOST OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Sep 29, 9:11 PM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, Sep 29, 9:11 PM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1011 PM AST TUE SEP 29 2015 .UPDATE...SHOWERS AND THUNDERSTORMS WERE OBSERVED ACROSS PORTIONS OF THE INTERIOR AND WESTERN PR...AS WELL AS THE WESTERN MUNICIPALITIES OF THE SAN JUAN METRO AREA. THE SHOWER AND THUNDERSTORM ACTIVITY PREVAILED UNTIL THE EARLY HOURS OF THE EVENING...LEAVING PARTLY CLOUDY SKIES THEREAFTER. A FEW CLOUDS WITH LITTLE TO NO SHOWER ACTIVITY IS EXPECTED TONIGHT AND WEDNESDAY MORNING ACROSS THE LOCAL ISLANDS. CURRENT SATELLITE IMAGERY SHOWS ONLY A FEW AREAS WITH BRIEF AND LIGHT SHOWERS AND THE SATELLITE DERIVED PRECIPITABLE WATER IMAGERY SHOWS A FAIRLY EVEN DISTRIBUTION OF MOISTURE ACROSS THE AREA...ABOUT 1.5 INCHES OF PRECIPITABLE WATER ACROSS THE AREA...WHILE LATEST GUIDANCE SUGGESTS THAT WE WILL STAY CONSISTENT WITH THAT AMOUNT OF MOISTURE OVERNIGHT AND WEDNESDAY MORNING. NOT MUCH HAS CHANGED IN THE GENERAL PATTERN FOR WEDNESDAY. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AFTERNOON ACROSS THE INTERIOR AND WESTERN SECTIONS OF PR WITH A FEW SHOWERS STREAMING OFF THE USVI. SLOWLY...THE WIND FLOW IS EXPECTED TO CHANGE TO A MORE SOUTHERLY DIRECTION THROUGH THE WEEKEND...WHICH WILL KEEP TEMPERATURES RATHER HOT ACROSS THE NORTHERN MUNICIPALITIES OF PR FOR THE NEXT SEVERAL DAYS. && .AVIATION...VFR CONDS EXPECTED TO PREVAIL AT ALL TAF SITES THROUGH THE PERIOD. BRIEF MVFR CONDS AND MTN OBSCURATIONS WILL BE PSBL DUE TO SCT SHRA/TSRA IN AND AROUND JMZ/TJBQ BTWN 30/18-22Z. LIGHT AND VARIABLE WINDS OVERNIGHT THEN...AFT 30/14Z ESE WINDS 10 TO 15 KNOTS. LAND AND SEA BREEZE EXPECTED ALG COASTS. BEST WINDS NR FL460 NE UP TO 60 KTS DIMINISHING BY 01/00Z TO NE 20 KT. && .MARINE...SEAS UP TO 5 FEET AND WINDS GENERALLY 10 TO 15 KNOTS ARE EXPECTED FOR THE NEXT COUPLE OF DAYS WITH A NORTHEASTERLY SWELL WHICH COULD AFFECT THE LOCAL WATERS FOR THE NEXT FEW DAYS. && .PREV DISCUSSION... /ISSUED 259 PM AST TUE SEP 29 2015/ SYNOPSIS... A TUTT OVER EASTERN CARIBBEAN WILL CONTINUE TO DOMINATE AT LEAST UNTIL FRIDAY. AN UPPER LEVEL RIDGE IS EXPECTED TO BUILD FROM THE WEST INTO THE REGION. IN THE LOW LEVEL...THE INFLUENCE OF TROPICAL STORM JOAQUIN AND THE ATLANTIC HIGH PRESSURE WILL MAINTAIN A WEAK PRESSURE GRADIENT...WITH LIGHT TO MODERATE SOUTHEASTERLY WIND FLOW ACROSS THE FORECAST AREA. DISCUSSION... LIMITED SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON MAINLY TO THE NORTH OF THE CORDILLERA CENTRAL AND WESTERN PUERTO RICO...HOWEVER UNDER THE CONVERGENCE ALOFT...ANY ACTIVITY IF ANY WILL BE SHORT AND BRIEF. IN ADDITION...THE INFLUENCE OF TROPICAL STORM JOAQUIN AND THE ATLANTIC HIGH PRESSURE IS EXPECTED TO PRODUCE A LIGHT TO MODERATE SOUTHEASTERLY WIND FLOW DURING THE NEXT FEW DAYS. AS A RESULT...WARM TEMPERATURES WITH MAX VALUES IN THE 90S ARE EXPECTED TO PREVAIL ACROSS PUERTO RICO AND THE US VIRGIN ISLANDS. IN THE LONG TERM...DRY CONDITIONS WITH A STRONG CAP INVERSION ACROSS THE ISLANDS ARE EXPECTED AT LEAST UNTIL THE UPCOMING WEEKEND. ALSO...WARM AND MUGGY CONDITIONS ARE EXPECTED TO PREVAILED DURING THE ENTIRE WEEK DUE TO THE LOW LEVEL WINDS THAT WILL BE VEERING FROM THE SOUTHEAST TO SOUTH. THEREFORE...AFTERNOON CONVECTION...IF ANY WILL BE TO THE NORTH OF THE CORDILLERA CENTRAL AND ALONG THE NORTH AND WEST COAST. THE BEST SHOWER ACTIVITY IS EXPECTED AFTER SATURDAY WHEN THE DYNAMICS IMPROVE AND LESS STABLE CONDITIONS MAY HELP FOR THE DEVELOPMENT OF SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION. AVIATION...VFR CONDS EXPECTED TO PREVAIL AT ALL TAF SITES THROUGH THE PERIOD. BRIEF MVFR CONDS WILL REMAIN POSSIBLE IN AND AROUND JMZ/JBQ AND JSJ THROUGH 29/22Z. ESE WINDS 10 TO 15 KNOTS WITH SEA BREEZE VARIATIONS...BECOMING LIGHT AND VARIABLE OVERNIGHT. MARINE...SMALL TO MODERATE NORTHERLY SWELLS WILL AFFECT PORTIONS OF THE LOCAL WATERS TODAY AND WEDNESDAY...RESULTING IN SEAS OF 3-5 FEET MAINLY ACROSS THE ATLANTIC WATERS AND CARIBBEAN PASSAGES. SEAS WILL AGAIN SUBSIDE TO 2-4 FEET ONCE AGAIN AFTER THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 79 93 79 93 / 20 20 20 20 STT 80 89 80 89 / 20 30 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 12/25
Hazardous weather outlook, Sep 29, 4:16 AM CDT, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 516 AM AST TUE SEP 29 2015 AMZ710>745-PRZ001>013-300930- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 516 AM AST TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAINFALL AND BRIEF GUSTY WINDS THIS AFTERNOON ACROSS PORTIONS OF INTERIOR AND WESTERN SECTIONS OF PUERTO RICO .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS FOR PINONES...MAR CHIQUITA...PUERTO NUEVO AND JOBOS BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTER ARE ENCOURAGED TO REPORT HIGH WINDS AND RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN SAN JUAN. AMZ715-725-VIZ001-002-300930- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 516 AM AST TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Rip Current Statements in Puerto Rico, 2015Every rip current statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.